Texas, 2018

Wildfire in Texas, May 27 to 29, 2018

May 27 to 29, 2018 · NWS EWX · 1 event in 1 county or zone

A wildfire on the west side of Del Rio burned 400 acres. The fire destroyed two homes and two other structures.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A wildfire on the west side of Del Rio burned 400 acres. The fire destroyed two homes and two other structures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 27, 11:54 AM CST, 6 minutes earlier.

Area forecast discussion, May 27, 11:54 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1254 PM CDT Sun May 27 2018

.AVIATION... /18Z TAFS/
Brief mvfr cigs crept into the San Antonio are this morning but the
area as indicated on satellite was small enough to consider it an
isolated event to not be repeated. MOS guidances agree. Winds should
remain at or below 10 knots around the I-35 sites through the period,
but DRT could see afternoon and evening southeasterlies gust to
around 23 knots.

&&

.PREV DISCUSSION... /ISSUED 337 AM CDT Sun May 27 2018/

SHORT TERM (Today through Monday)...
Little change in the weather pattern is expected across south central
Texas through Monday. A stout subtropical ridge axis will dominate
the weather pattern across southern Texas. This will result in
continued dry and hot conditions. We did note a few of the hi-res
convective allowing models are showing the possibility of some
activity along the Highway 77 corridor late this afternoon. For now,
we prefer to keep the forecast dry as most of the activity is
expected to remain east of our region. As for high temperatures today
and tomorrow, we will be close to record territory along I-35, with
the current record at 100 degrees set in 2011 for Austin Bergstrom,
Camp Mabry and San Antonio International. At Del Rio, the record is
105, which was also set in 2011. We should at least tie the record
today with our current forecast calling for 105 degrees. Little
change is in store for Monday, with record highs in jeopardy in the
Austin area.

LONG TERM (Monday Night through Saturday)...
The relentless ridge of high pressure in the mid and upper levels of
the atmosphere will gradually strengthen through the remainder of
the week. Look for more hot and dry conditions across all of south
central Texas through the remainder of the forecast period. High
temperatures will be roughly 10 degrees above climatological normals,
while overnight lows will be at least 5 degrees above normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              99  74  98  75  99 /   0   0   0   0   0
Austin Bergstrom Intl Airport  97  73  97  72  98 /   0   0   0   0   0
New Braunfels Muni Airport     97  72  98  72  98 /   0   0   0   0   0
Burnet Muni Airport            97  72  97  72  97 /   0   0   0   0   0
Del Rio Intl Airport          105  76 103  76 103 /   0   0   0   0   0
Georgetown Muni Airport        96  72  96  72  97 /   0   0   0   0   0
Hondo Muni Airport            100  71  99  72  99 /   0   0   0   0   0
San Marcos Muni Airport        98  72  98  72  98 /   0   0   0   0   0
La Grange - Fayette Regional   97  73  96  74  96 /  -   -    0   0   0
San Antonio Intl Airport       99  74  99  74  99 /   0   0   0   0   0
Stinson Muni Airport          100  74 100  74 100 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Oaks
Synoptic/Grids...Treadway
Public Service/Data Collection...YB
Hazardous weather outlook, May 27, 3:24 AM CST, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
424 AM CDT Sun May 27 2018

TXZ171>173-183>194-202>209-217>225-228-280930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
424 AM CDT Sun May 27 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Heat index values this afternoon will peak around 100 to 105
degrees across most areas with the exception of the Hill Country.
Residents and visitors to the area this holiday weekend are urged
to take precautions for heat illness. Take frequent breaks from
the heat, wear lightweight and loose-fitting clothing, and drink
plenty of water. In addition, never leave children or pets
unattended in vehicles...Look Before You Lock.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat index values each afternoon will peak around 100 to 105
degrees across most areas with the exception of the Hill Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TB3

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Val Verde

When
May 27, 12:00 PM CST to May 29, 12:00 PM CST
Where
Val Verde forecast zone
Property damage
$150,000
Reported by
Fire Department/Rescue
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

A wildfire on the west side of Del Rio burned 400 acres. The fire destroyed two homes and two other structures.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, May 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 758064.